zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Generalized distance and existence theorems in complete metric spaces. (English) Zbl 0983.54034
Let $\bbfN$ be the set of positive inteqers and $\bbfR_+$ be the set of all nonnegative reals. Let $X$ be a complete metric space with the metric $d$. The function $p$ from $X\times X$ into $\bbfR_1$ is called a $\tau$-distance on $X$ if there exists a function $\eta$ from $X\times \bbfR_+$ into $\bbfR_+$ satisfying the following conditions: $(\tau 1)$ $p(x,z)\le p(x,y)+ p(y,z)$ for all $x,y,z\in X$; $(\tau 2)$ $\eta(x,0)=0$ and $\eta(x,t)\ge t$ for all $x\in X$ and $t\in\bbfR_+$ and $\eta$ is concave and continuous in its second variable; $(\tau 3)$ $\lim_nx_n=x$ and $\limsup_n\{ \eta(z_n,p (z_n, x_m)): m\ge n\}=0$ imply $p(w,x)\le \liminf_n p(w,x_n)$ for all $w\in X$; $(\tau 4)$ $\limsup_n \{p(x_n,y_m): m\ge n\}=0$ and $\lim_n\eta (z_n,p(z_n,y_n)) =0$ imply $\lim_n \eta(y_n,t_n) =0$; $(\tau 5)$ $\lim_n\eta (z_n,p(z_n,x_n))=0$ and $\lim_n\eta(z_n,p(z_n,y_n))=0$ imply $\lim_n d(x_n,y_n) =0$. It is shown that the given concept of $\tau$-distance is a generalization of the concept of $w$-distance introduced by Kada et al. and in the same time a generalization of the concept of generalized distance introduced by Tataru. The properties of the defined $\tau$-distance are analyzed and the generalization and improvement of the Banach contraction principle, Caristi’s fixed point theorem, Ekeland’s variational principle and Takahashi’s nonconvex minimalization principle are given.

54E50Complete metric spaces
49J53Set-valued and variational analysis
54H25Fixed-point and coincidence theorems in topological spaces
Full Text: DOI
[1] Banach, S.: Sur LES opérations dans LES ensembles abstraits et leur application aux équations intégrales. Fund. math. 3, 133-181 (1992)
[2] Caristi, J.: Fixed point theorems for mappings satisfying inwardness conditions. Trans. amer. Math. soc. 215, 241-251 (1976) · Zbl 0305.47029
[3] Ekeland, I.: Nonconvex minimization problems. Bull. amer. Math. soc. (N.S.) 1, 443-474 (1979) · Zbl 0441.49011
[4] Jachymski, J. R.: Caritsi’s fixed point theorem and selections of set-valued contractions. J. math. Anal. appl. 227, 55-67 (1998) · Zbl 0916.47044
[5] Kada, O.; Suzuki, T.; Takahashi, W.: Nonconvex minimization theorems and fixed point theorems in complete metric spaces. Math. japon. 44, 381-391 (1996) · Zbl 0897.54029
[6] Kim, T. H.; Kim, E. E.; Shin, S. S.: Minimization theorems relating to fixed point theorems on complete metric spaces. Math. japon. 45, 97-102 (1997) · Zbl 0872.47028
[7] Kocan, M.; Świe\ogonek ch, A.: Perturbed optimization on product spaces. Nonlinear anal. 26, 81-90 (1996) · Zbl 1018.49020
[8] Shioji, N.; Suzuki, T.; Takahashi, W.: Contractive mappings, kannan mappings and metric completeness. Proc. amer. Math. soc. 126, 3117-3124 (1998) · Zbl 0955.54009
[9] Suzuki, T.: Fixed point theorems in complete metric spaces. Nonlinear analysis and convex analysis, 173-182 (1996)
[10] Suzuki, T.: Several fixed point theorems in complete metric spaces. Yokohama math. J. 44, 61-72 (1997) · Zbl 0882.47039
[11] Suzuki, T.; Takahashi, W.: Fixed point theorems and characterizations of metric completeness. Topol. methods nonlinear anal. 8, 371-382 (1996) · Zbl 0902.47050
[12] Takahashi, W.: Existence theorems generalizing fixed point theorems for multivalued mappings. Pitman research notes in mathematics series 252, 397-406 (1991) · Zbl 0760.47029
[13] Takahashi, W.: Minimization theorems and fixed point theorems. Nonlinear analysis and mathematical economics, 175-191 (1993)
[14] Tataru, D.: Viscosity solutions of Hamilton--Jacobi equations with unbounded nonlinear terms. J. math. Anal. appl. 163, 345-392 (1992) · Zbl 0757.35034
[15] Ume, J. S.: Some existence theorems generalizing fixed point theorems on complete metric spaces. Math. japon. 40, 109-114 (1994) · Zbl 0813.47074
[16] Zhong, C. -K.: On Ekeland’s variational principle and a minimax theorem. J. math. Anal. appl. 205, 239-250 (1997) · Zbl 0870.49015